VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sperti-banner
Its been a while since I have been here. I had a test again and my Vit D count went from 17 to 15. But it was my fault because I was not taking supplements everyday or often at all. But I have alot of stuff going on with myself I know that I can contribute to the low level like cramping, small area with skin rash, lack of energy, bone pain, etc. So about 2 weeks ago I started religously taking (10) 2000iu's of D3 a day. I weigh 274lbs. Is this a good level for me to take? I heard some take up to 50,000 a day. And how long do you think it should take to get my level back to normal? And is the Nature Made a good one? Thanks

Asked by  jeff907917532200 on January 14, 2017

Answers
  •  jeff907917532200 on

    See title

    Answered by  jeff907917532200 on
  •  IAW on

    No, I would not take a higher amount than the 20,000iu per day. I would keep taking that amount until you feel better. Once you feel better, than take 10,000iu a day for your weight. If symptoms come back, though, then you would need to increase it back up again.
    You said “Its been a while since I have been here.” That means to me that you have asked a question before but unfortunately when they upgraded to the new website not long ago, that some of the Q and A was lost.
    So if your symptoms get worse or you add new symptoms or you don’t feel better in two months, come back and tell me.

    Answered by  IAW on
  •  jeff907917532200 on

    Ok I will. I hope the bone aches and the fatigue, gum swelling goes away, but if now I will deal with it. But what I really want to get rid of is the cramping. I dont have it everyday but I have the slight pains in my legs that I know if I do any exercise I going to get the cramps. I want to start working out so bad to lose weight but every time I have tried, I get cramping later that night and I just cant deal with it. When it happens I am laying on the ground for 5 to 10 minutes in pain till it goes away. Im sure it is the low vitamin d level doing it from what I read so hopefully this will go away if I stick to taking the 20,000iu a day. I will definitely come back in 2 months for an update and hope its a good one.
    Thanks for your advice.

    Answered by  jeff907917532200 on
  •  IAW on

    Are you taking any supplemental magnesium? Is there plenty of calcium in your diet?

    Answered by  IAW on
  •  jeff907917532200 on

    Yes calcium showed good on my blood test. But not sure about magnesium. I could not find it on my test. I took a supplement a while back by the direction of a natural doctor and it messed my bowels up. I have had IBS for many many years and any little thing like excess mag. can screw me up. Dont think it was much but I think I should be getting enough in my diet.

    Answered by  jeff907917532200 on
  •  IAW on

    I am going to start again. Vitamin D needs co-factors and you can read about them here at http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. One of them is magnesium. The symptoms of low magnesium are
    •Irritability or anxiety, Nausea, Headaches, Insomnia, Fatigue, Muscle cramps/twitching, Weakness and constipation.
    Any blood test for a mineral will only show the 1-2% that is in your blood stream and not total body stores, so you cannot totally rely on a blood test for deficiency.
    Having said this and now knowing you have IBS, think about the following. Any intestinal problem may slow down absorption. So you need to be real serious about taking the Vitamin D for a month and then retesting to make sure your levels are going up. If not or you want to right now, switch to an oral spray. Hard for me to tell at the moment if you are even absorbing the Vitamin D. Only testing or relief in symptoms would tell you.
    As for the magnesium, it can mess someone up with IBS because there have been others on the Q and A with the same issue. (Now maybe the natural doctor had you take too much which in a normal person will cause loose bowels too. If it was truly just a little, then you are right you cannot do that again.) Unfortunately it does not mean you might not need it. Under these circumstances sometimes people get oil with magnesium in it and rub it on their skin and it absorbs that way. Epsom salt baths are suppose to do the same thing. I will leave this up to you!

    Answered by  IAW on

Recent Discussion

Popular Questions